Alert archive / Missouri / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 72, NWS St. Louis, MO

May 20, 20135 counties in Missouri; Monroe County, Randolph County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at May 20, 2013, 10:38 PM CDT for 5 counties in Missouri; Monroe County, Randolph County, Illinois. It was in force for 67 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 20, 2013, 10:38 PM CDT (03:38 UTC)
Expired
May 20, 2013, 11:45 PM CDT
In force
67 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Monroe County, IL, Randolph County, IL, Iron County, MO, Jefferson County, MO, Saint Francois County, MO, Sainte Genevieve County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 96 km from the middle of the area, began a volume at 03:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 20, 10:40 PM CDTTSTM WND DMGBonne Terre, MOTREE LIMBS AND POWER LINES DOWN IN BONNE TERRE AND PARK HILLS
May 20, 10:47 PM CDTTSTM WND GST 65Bonne Terre, MOPOWER OUTAGES ACROSS MUCH OF THE CITY OF BONNE TERRE
May 20, 10:49 PM CDTTSTM WND DMGPark Hills, MOPOWER OUTAGES REPORTED IN PARK HILLS
May 20, 10:52 PM CDTTSTM WND GST 601 S Potosi, MOMODERATE TREE DAMAGE
May 20, 11:00 PM CDTTSTM WND DMGFarmington, MOPOWER LINES DOWN ALONG CAROLTON STREET
May 20, 11:06 PM CDTTSTM WND GST 50Farmington, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 20, 5:24 PM CDTTornado WatchSPC7 hr
May 20, 7:39 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 3.6 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2013-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1540 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2013-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1540 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1320 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.8
Supercell composite
6.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

883 
WUUS53 KLSX 210338
SVRLSX
ILC133-157-MOC093-099-186-187-221-210445-
/O.NEW.KLSX.SV.W.0072.130521T0338Z-130521T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1038 PM CDT MON MAY 20 2013

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN MONROE COUNTY IN SOUTHWEST ILLINOIS...
  RANDOLPH COUNTY IN SOUTHWEST ILLINOIS...
  IRON COUNTY IN SOUTHEAST MISSOURI...
  SOUTHERN JEFFERSON COUNTY IN EAST CENTRAL MISSOURI...
  STE. GENEVIEVE COUNTY IN SOUTHEAST MISSOURI...
  ST. FRANCOIS COUNTY IN SOUTHEAST MISSOURI...
  WASHINGTON COUNTY IN EAST CENTRAL MISSOURI...

* UNTIL 1145 PM CDT

* AT 1031 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
  LINE EXTENDING FROM DE SOTO TO BELLEVIEW AND MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  BONNE TERRE...LEADWOOD...BISMARCK...DESLOGE...FARMINGTON...RED
  BUD...STE. GENEVIEVE...SPARTA...CHESTER...IRONDALE...OLYMPIAN
  VILLAGE...BELLEVIEW...IRON MOUNTAIN...PARK HILLS...BLOOMSDALE...
  ROCKY RIDGE...KNOB LICK...WEINGARTEN...COFFMAN AND EVANSVILLE.

THIS WARNING INCLUDES ELEPHANT ROCKS STATE PARK...FELIX VALLE HOUSE
STATE PARK...HAWN STATE PARK...MISSOURI MINES HISTORIC SITE...ST.
FRANCOIS STATE PARK...ST. JOE STATE PARK AND WASHINGTON STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3820 9086 3822 8960 3796 8959 3781 8968
      3790 8985 3782 8999 3764 9014 3762 9114
TIME...MOT...LOC 0338Z 274DEG 38KT 3816 9046 3767 9080

HAIL...0.75IN
WIND...60MPH

$$

CVKING
5 follow-up statements
474 
WWUS53 KLSX 210349
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1049 PM CDT MON MAY 20 2013

ILC133-157-MOC093-099-186-187-221-210445-
/O.CON.KLSX.SV.W.0072.000000T0000Z-130521T0445Z/
MONROE IL-RANDOLPH IL-IRON MO-JEFFERSON MO-STE. GENEVIEVE MO-
ST. FRANCOIS MO-WASHINGTON MO-
1049 PM CDT MON MAY 20 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
WASHINGTON...ST. FRANCOIS...STE. GENEVIEVE...SOUTHEASTERN
JEFFERSON...IRON...RANDOLPH AND SOUTHERN MONROE COUNTIES UNTIL 1145
PM CDT...

AT 1040 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM OLYMPIAN VILLAGE TO BONNE TERRE TO BELLEVIEW...
AND MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
FARMINGTON...RED BUD...STE. GENEVIEVE...CHESTER...SPARTA...
BLOOMSDALE...ROCKY RIDGE...WEINGARTEN...KNOB LICK...COFFMAN...
EVANSVILLE...WOMAC...ST. MARY...BALDWIN...BREMEN...TILDEN...
STEELEVILLE...COULTERVILLE...PERCY AND DOE RUN.

THIS WARNING INCLUDES ELEPHANT ROCKS STATE PARK...FELIX VALLE HOUSE
STATE PARK...HAWN STATE PARK...MISSOURI MINES HISTORIC SITE...ST.
FRANCOIS STATE PARK AND ST. JOE STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3763 9090 3821 9049 3822 8960 3796 8959
      3781 8968 3790 8985 3782 8999 3764 9014
TIME...MOT...LOC 0348Z 278DEG 35KT 3809 9033 3789 9043
          3770 9065

HAIL...0.75IN
WIND...60MPH

$$

CVKING
982 
WWUS53 KLSX 210354
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1054 PM CDT MON MAY 20 2013

ILC133-157-MOC093-099-186-187-221-210445-
/O.CON.KLSX.SV.W.0072.000000T0000Z-130521T0445Z/
MONROE IL-RANDOLPH IL-IRON MO-JEFFERSON MO-STE. GENEVIEVE MO-
ST. FRANCOIS MO-WASHINGTON MO-
1054 PM CDT MON MAY 20 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
WASHINGTON...ST. FRANCOIS...STE. GENEVIEVE...SOUTHEASTERN
JEFFERSON...IRON...RANDOLPH AND SOUTHERN MONROE COUNTIES UNTIL 1145
PM CDT...

AT 1044 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM OLYMPIAN VILLAGE TO DESLOGE TO IRON MOUNTAIN...
AND MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...LAW ENFORCEMENT. AT 1050 PM...TREE DAMAGE WAS REPORTED 1 
MILE SOUTH OF POTOSI WITH WIND ESTIMATED OF 60 MPH.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
FARMINGTON...RED BUD...STE. GENEVIEVE...CHESTER...SPARTA...
BLOOMSDALE...ROCKY RIDGE...WEINGARTEN...KNOB LICK...COFFMAN...
EVANSVILLE...WOMAC...ST. MARY...BALDWIN...BREMEN...TILDEN...
STEELEVILLE...COULTERVILLE...PERCY AND DOE RUN.

THIS WARNING INCLUDES ELEPHANT ROCKS STATE PARK...FELIX VALLE HOUSE
STATE PARK...HAWN STATE PARK...MISSOURI MINES HISTORIC SITE...ST.
FRANCOIS STATE PARK AND ST. JOE STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3763 9090 3821 9049 3822 8960 3796 8959
      3781 8968 3790 8985 3782 8999 3764 9014
TIME...MOT...LOC 0353Z 278DEG 35KT 3808 9027 3789 9036
          3770 9059

HAIL...<.75IN
WIND...60MPH

$$

CVKING
954 
WWUS53 KLSX 210416
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1116 PM CDT MON MAY 20 2013

ILC133-MOC099-221-210425-
/O.CAN.KLSX.SV.W.0072.000000T0000Z-130521T0445Z/
MONROE IL-JEFFERSON MO-WASHINGTON MO-
1116 PM CDT MON MAY 20 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHINGTON...
SOUTHEASTERN JEFFERSON AND SOUTHERN MONROE COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED EAST OUT OF 
THE WARNED AREA. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT.

LAT...LON 3763 9077 3822 8990 3822 8960 3796 8959
      3781 8968 3790 8985 3786 8992 3787 8994
      3782 8999 3764 9014
TIME...MOT...LOC 0415Z 278DEG 35KT 3805 9000 3786 9009
          3767 9032

$$

ILC157-MOC093-186-187-210445-
/O.CON.KLSX.SV.W.0072.000000T0000Z-130521T0445Z/
RANDOLPH IL-IRON MO-STE. GENEVIEVE MO-ST. FRANCOIS MO-
1116 PM CDT MON MAY 20 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ST.
FRANCOIS...STE. GENEVIEVE...IRON AND RANDOLPH COUNTIES UNTIL 1145 PM
CDT...

AT 1110 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 5 MILES NORTH OF STE. GENEVIEVE TO WEINGARTEN TO
KNOB LICK...AND MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...LAW ENFORCEMENT. NUMEROUS REPORTS OF 50 TO 65 MPH WIND 
GUSTS CAUSING SPORADIC TREE DAMAGE.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
CHESTER...SPARTA...EVANSVILLE...WOMAC...ST. MARY...BALDWIN...
BREMEN...TILDEN...STEELEVILLE...COULTERVILLE...PERCY...PRAIRIE...
ROOTS...MINNITH...ELLIS GROVE...PRESTON...KASKASKIA...WALSH...NEW
PALESTINE AND HOUSTON.

THIS WARNING INCLUDES ELEPHANT ROCKS STATE PARK...FELIX VALLE HOUSE
STATE PARK...HAWN STATE PARK AND ST. JOE STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3763 9077 3822 8990 3822 8960 3796 8959
      3781 8968 3790 8985 3786 8992 3787 8994
      3782 8999 3764 9014
TIME...MOT...LOC 0415Z 278DEG 35KT 3805 9000 3786 9009
          3767 9032

HAIL...<.75IN
WIND...60MPH

$$

CVKING
411 
WWUS53 KLSX 210427
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1127 PM CDT MON MAY 20 2013

ILC133-MOC099-221-210425-
/O.CAN.KLSX.SV.W.0072.000000T0000Z-130521T0445Z/
MONROE IL-JEFFERSON MO-WASHINGTON MO-
1127 PM CDT MON MAY 20 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHINGTON...
SOUTHEASTERN JEFFERSON AND SOUTHERN MONROE COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED EAST OUT OF 
THE WARNED AREA. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT.

LAT...LON 3763 9077 3822 8990 3822 8960 3796 8959
      3781 8968 3790 8985 3786 8992 3787 8994
      3782 8999 3764 9014
TIME...MOT...LOC 0415Z 278DEG 35KT 3805 9000 3786 9009
          3767 9032

$$

ILC157-MOC093-186-187-210445-
/O.CON.KLSX.SV.W.0072.000000T0000Z-130521T0445Z/
RANDOLPH IL-IRON MO-STE. GENEVIEVE MO-ST. FRANCOIS MO-
1127 PM CDT MON MAY 20 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ST.
FRANCOIS...STE. GENEVIEVE...IRON AND RANDOLPH COUNTIES UNTIL 1145 PM
CDT...

AT 1110 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM 5 MILES NORTH OF STE. GENEVIEVE TO WEINGARTEN TO
KNOB LICK...AND MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...LAW ENFORCEMENT. NUMEROUS REPORTS OF 50 TO 65 MPH WIND 
GUSTS CAUSING SPORADIC TREE DAMAGE.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
CHESTER...SPARTA...EVANSVILLE...WOMAC...ST. MARY...BALDWIN...
BREMEN...TILDEN...STEELEVILLE...COULTERVILLE...PERCY...PRAIRIE...
ROOTS...MINNITH...ELLIS GROVE...PRESTON...KASKASKIA...WALSH...NEW
PALESTINE AND HOUSTON.

THIS WARNING INCLUDES ELEPHANT ROCKS STATE PARK...FELIX VALLE HOUSE
STATE PARK...HAWN STATE PARK AND ST. JOE STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3763 9077 3822 8990 3822 8960 3796 8959
      3781 8968 3790 8985 3786 8992 3787 8994
      3782 8999 3764 9014
TIME...MOT...LOC 0415Z 278DEG 35KT 3805 9000 3786 9009
          3767 9032

HAIL...<.75IN
WIND...60MPH

$$

CVKING
103 
WWUS53 KLSX 210440
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1140 PM CDT MON MAY 20 2013

ILC157-MOC093-186-187-210450-
/O.EXP.KLSX.SV.W.0072.000000T0000Z-130521T0445Z/
RANDOLPH IL-IRON MO-STE. GENEVIEVE MO-ST. FRANCOIS MO-
1140 PM CDT MON MAY 20 2013

...THE SEVERE THUNDERSTORM WARNING FOR ST. FRANCOIS...STE.
GENEVIEVE...IRON AND RANDOLPH COUNTIES WILL EXPIRE AT 1145 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO 
WATCH REMAINS IN EFFECT UNTIL 300 AM CDT.

LAT...LON 3763 9077 3822 8990 3822 8960 3796 8959
      3781 8968 3790 8985 3786 8992 3787 8994
      3782 8999 3764 9014
TIME...MOT...LOC 0440Z 278DEG 35KT 3801 8969 3782 8979
          3763 9002

$$

CVKING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 3:52 PM CDT, 6 hours 46 minutes earlier.

Area forecast discussion, May 20, 3:52 PM CDT, 6 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
352 PM CDT MON MAY 20 2013

.SHORT TERM...(THROUGH LATE TONIGHT)
ISSUED AT 323 PM CDT MON MAY 20 2013

ALL SYSTEMS APPEAR GO FOR AN ACTIVE NIGHT OF THUNDERSTORMS WITH
SEVERE POTENTIAL AS THE ENVIRONMENT WILL HAVE PLENTY OF INSTABILITY
AND DEEP LAYER SHEAR AROUND 50 KTS. THE AIR MASS OVER THE SOUTHERN
HALF OF MISSOURI HAS RECOVERED FROM EARLIER CONVECTION WITH SBCAPE
AOA 3000 J/KG AND THIS RECOVERY SHOULD CONTINUE TO SPREAD
NORTHWARD THROUGH THE LATE AFTERNOON. SCATTERED THUNDERSTORMS HAVE
DEVELOPED IN SEVERAL CONFLUENT ZONES ACROSS SW MO AND SE KS AND
ARE MOVING TO THE NORTHEAST. ADDITIONAL DEVELOPMENT IS EXPECTED
WITH DISCRETE STORMS POSSIBLE THROUGH EARLY EVENING AND THEN AN
OVERALL TREND FOR RAPID UPSCALE GROWTH INTO A FORWARD PROPAGATING
QLCS FEATURING A MIX MODE OF BOWING SEGMENTS AND EMBEDDED
SUPERCELLS. THIS QLCS IS EXPECTED TO IMPACT A GOOD PORTION OF THE
CWA AS IT MOVES E/NW TONIGHT. SOME LOCALLY HEAVY RAINFALL MAY
OCCUR WHERE TRAINING OCCURS...BUT THE SYSTEM IS NOT EXPECTED TO
PRODUCE A WIDESPREAD HEAVY RAIN/FLASH FLOOD THREAT.

GLASS

.LONG TERM...(TUESDAY THROUGH NEXT MONDAY)
ISSUED AT 323 PM CDT MON MAY 20 2013

THE IMPACTS OF THE OVERNIGHT CONVECTION ARE HARD TO GAGE AND WILL
HAVE LARGE RAMIFICATIONS ON THE THUNDERSTORM AND SEVERE THREAT
TUESDAY. ANY ONGOING SHOWERS/THUNDERSTORMS REMNANT FROM OVERNIGHT
ARE LIKELY TO BE LOCATED ACROSS SE MO INTO SW IL DURING THE FIRST
PART OF THE MORNING AND THEN WEAKEN. MODEL GUIDANCE SUGGESTS IT
WILL THEN REMAIN RELATIVELY VOID OF PRECIPITATION WELL INTO MID
AFTERNOON AND THIS SHOULD ALLOW FOR SOME AIR MASS RECOVERY AS
CLOUDS THIN. MID LEVEL LAPSE RATES ARE NOT AS STEEP SO OVERALL
INSTABILITY SHOULD BE LESS THAN THE LAST FEW DAYS...HOWEVER IT SHOULD
BE SUFFICIENT WITH AMPLE DEEP LAYER SHEAR FOR SCATTERED ORGANIZED
THUNDERSTORMS DEVELOPING DURING THE LATER PART OF THE AFTERNOON...RAMPING
UP IN COVERAGE DURING THE EARLY EVENING AS LARGE SCALE ASCENT INCREASES
IN ASSOCIATION WITH A SHORT WAVE ROTATING NEWD FROM EASTERN OK
REGION. ANY RESIDUAL BOUNDARIES WILL PROVIDE FURTHER FOCUS AND
ENHANCE THE SEVERE THREAT. THE LARGE SCALE TROF AND ATTENDANT COLD
FRONT WILL FINALLY MOVE ACROSS THE AREA TUESDAY NIGHT...PASSING
EAST OF THE CWA BY EARLY WEDNESDAY MORNING. DRIER AIR AND COOLER
AIR WILL OVERSPREAD THE AREA ON WEDNESDAY IN THE WAKE OF THE FRONT
AND A SECONDARY COLD FRONT ON WEDNESDAY NIGHT WILL USHER EVEN
COOLER AIR AND HIGH PRESSURE INTO THE AREA.

THE PATTERN WILL BE DOMINATED BY WEAK NW FLOW ON THE BACKSIDE OF
THE UPPER TROF AND LOOKS DRY THURSDAY NIGHT-FRIDAY...THEREAFTER
RETURN FLOW AND WEAK DISTURBANCES PASSING THRU THE PLAINS UPPER
RIDGE AND INTO THE MID/UPPER MS VALLEY WILL BRING A RE-NEWED
CHANCE OF THUNDERSTORMS....ESPECIALLY THE NRN HALF OF THE CWA.
WARMER TEMPERATURES WILL ALSO ACCOMPANY THE RETURN FLOW.

GLASS

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 112 PM CDT MON MAY 20 2013

STILL HARD TO PIN DOWN EXACT COVERAGE AND TIMING OF STORMS...SO
KEPT VCTS MENTION AT KCOU THROUGH 03Z TUESDAY AND THROUGH 04Z
TUESDAY AT KUIN. FURTHER EAST OVER STL METRO AREA...HRRR MODEL
INDICATING STORMS TO NOT MOVE IN TIL AFTER 01Z TUESDAY...MAYBE
EVEN LATER...BUT KEPT VCTS MENTION AFTER 01Z TUESDAY FOR
NOW...TAPERING OFF AFTER 07Z TUESDAY. OTHERWISE...EXPECT VFR CIGS AND
GUSTY SOUTH WINDS FOR THIS AFTERNOON...BEFORE DIMINISHING AFTER
SUNSET.

SPECIFICS FOR KSTL...STILL HARD TO PIN DOWN EXACT COVERAGE AND
TIMING OF STORMS...LATEST HRRR MODEL INDICATING STORMS TO NOT MOVE
IN TIL AFTER 04Z TUESDAY...MAYBE EVEN LATER...BUT KEPT VCTS
MENTION AFTER 01Z TUESDAY FOR NOW AS WE COULD SEE STUFF FIRE UP
AHEAD OF MAIN ACTIVITY. STORMS TO TAPER OFF AFTER 07Z TUESDAY.
OTHERWISE...EXPECT VFR CIGS AND GUSTY SOUTH WINDS FOR THIS
AFTERNOON...BEFORE DIMINISHING AFTER SUNSET. ANOTHER ROUND OF
STORMS POSSIBLE AFTER 21Z TUESDAY...SO ADDED VCTS MENTION DURING
THIS PERIOD.

BYRD

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, May 20, 4:05 PM CDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
405 PM CDT MON MAY 20 2013

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-211130-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
405 PM CDT MON MAY 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY TONIGHT. SOME OF THE STORMS WILL BE
SEVERE CAPABLE OF PRODUCING TORNADOES...LARGE HAIL AND DAMAGING
WINDS. SOME AREAS COULD ALSO EXPERIENCE LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE LIKELY AGAIN TUESDAY AND TUESDAY NIGHT. SOME OF
THESE THUNDERSTORMS MAY ALSO BECOME SEVERE.

THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY ACROSS EASTERN
MISSOURI AND WESTERN ILLINOIS...AND YET ANOTHER CHANCE OF
THUNDERSTORMS ON SATURDAY AND SUNDAY ACROSS MUCH OF THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO RELAY SEVERE WEATHER REPORTS TO THE
NATIONAL WEATHER SERVICE IN ST. LOUIS.

GLASS

In the hours before

Local storm report, May 20, 10:22 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1022 PM CDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     TSTM WND GST     5 S SHIPMAN             39.05N  90.05W
05/20/2013  M58 MPH          MACOUPIN           IL   AMATEUR RADIO

&&

GKS
Local storm report, May 20, 10:25 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1025 PM CDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     TSTM WND GST     EDWARDSVILLE            38.80N  89.97W
05/20/2013  E60 MPH          MADISON            IL   TRAINED SPOTTER

&&

JP
Local storm report, May 20, 10:26 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1026 PM CDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     TSTM WND GST     HANNIBAL                39.71N  91.38W
05/20/2013  M88 MPH          MARION             MO   TRAINED SPOTTER

            TREES UPROOTED ONE QUARTER MILE SOUTHEAST OF AIRPORT

&&

GKS
Local storm report, May 20, 10:32 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1032 PM CDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1031 PM     HAIL             GRANITE CITY            38.71N  90.13W
05/20/2013  E0.70 INCH       MADISON            IL   TRAINED SPOTTER

&&

TRUETT
Local storm report, May 20, 10:36 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1036 PM CDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1032 PM     HAIL             EDWARDSVILLE            38.80N  89.97W
05/20/2013  E0.70 INCH       MADISON            IL   TRAINED SPOTTER

&&

JP
Local storm report, May 20, 10:37 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1037 PM CDT MON MAY 20 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1037 PM     HAIL             MARYVILLE               38.73N  89.96W
05/20/2013  E0.75 INCH       MADISON            IL   TRAINED SPOTTER

&&

JP

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 7:02 PM CDTTornado WarningLSXMarion, Ralls43 min
May 20, 7:29 PM CDTSevere Thunderstorm WarningLSXFranklin, Saint Charles, Saint Louis46 min
May 20, 7:30 PM CDTTornado Warning Tornado observedLSXMarion, Ralls30 min
May 20, 7:48 PM CDTSevere Thunderstorm WarningLSXBoone, Callaway, Cole, Moniteau42 min
May 20, 8:10 PM CDTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis50 min
May 20, 8:25 PM CDTSevere Thunderstorm WarningLSXCallaway, Osage35 min
May 20, 8:41 PM CDTAreal Flood AdvisoryLSXSaint Charles, Saint Louis6 hr
May 20, 8:51 PM CDTSevere Thunderstorm WarningLSXFranklin, Gasconade, Montgomery, Warren39 min
May 20, 9:21 PM CDTFlash Flood WarningLSXFranklin, Saint Charles, Saint Louis, Warren6 hr
May 20, 9:36 PM CDTSevere Thunderstorm WarningLSXFranklin, Jefferson, Saint Charles, Saint Louis39 min
May 20, 9:39 PM CDTFlash Flood WarningLSXLincoln, Saint Charles6 hr
May 20, 10:10 PM CDTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis, City of Saint Louis35 min
May 20, 11:13 PM CDTSevere Thunderstorm WarningLSXIron, Madison, Reynolds62 min
May 20, 11:20 PM CDTRiver Flood WarningLSXSaint Charles47 hr
May 20, 11:29 PM CDTRiver Flood WarningLSXSaint Charles3 days
May 21, 12:33 AM CDTRiver Flood WarningLSXLincoln4 days
May 21, 6:35 AM CDTRiver Flood WarningLSXLincoln44 hr
May 21, 9:49 AM CDTRiver Flood WarningLSXJefferson, Saint Louis6 days
May 20, 7:27 PM CDTSevere Thunderstorm WarningLSXAdams, Brown, Pike48 min
May 20, 9:28 PM CDTSevere Thunderstorm WarningLSXMacoupin, Madison47 min
May 20, 10:17 PM CDTSevere Thunderstorm WarningLSXMacoupin, Madison, Montgomery43 min
May 20, 10:22 PM CDTFlash Flood WarningLSXJersey, Macoupin, Madison6 hr
May 20, 10:31 PM CDTSevere Thunderstorm WarningLSXBond, Clinton, Madison, Montgomery, Saint Clair59 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2013Severe Thunderstorm Warnings in Illinois, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.